Alert archive / Missouri / Frost Advisories in 2017
Frost Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 15, 2017, 12:28 PM CDT for 6 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Oct 16, 2017, 5:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 12:28 PM CDT (17:28 UTC)
- In effect from
- Oct 16, 2017, 5:00 AM CDT
- Expired
- Oct 16, 2017, 8:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 156 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -253 m²/s²
- 0-3 km storm-relative helicity
- -236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WWUS73 KEAX 151728 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1228 PM CDT Sun Oct 15 2017 ...Frost Advisory Monday Morning... .Clear skies and light winds will result in temperatures dropping down into the mid 30s tonight which will likely cause frost formation in low-lying areas. KSZ102-MOZ001>004-011-012-160130- /O.NEW.KEAX.FR.Y.0004.171016T1000Z-171016T1300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 1228 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM CDT MONDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Frost Advisory, which is in effect from 5 AM to 8 AM CDT Monday. * TEMPERATURE...Low temperatures are forecast to fall into the mid 30s. * IMPACTS...Unprotected cold-sensitive plants may be damaged or killed by the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
271 WWUS73 KEAX 151921 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 221 PM CDT Sun Oct 15 2017 ...Frost Advisory Monday Morning... .Clear skies and light winds will result in temperatures dropping down into the mid 30s tonight which will likely cause frost formation in low-lying areas. KSZ025-160330- /O.EXA.KEAX.FR.Y.0004.171016T1000Z-171016T1300Z/ Atchison KS- Including the city of Atchison 221 PM CDT Sun Oct 15 2017 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM CDT MONDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Frost Advisory, which is in effect from 5 AM to 8 AM CDT Monday. * TEMPERATURE...Low temperatures are forecast to fall into the mid 30s. * IMPACTS...Unprotected cold-sensitive plants may be damaged or killed by the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KSZ102-MOZ001>004-011-012-160330- /O.CON.KEAX.FR.Y.0004.171016T1000Z-171016T1300Z/ Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 221 PM CDT Sun Oct 15 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM CDT MONDAY... * TEMPERATURE...Low temperatures are forecast to fall into the mid 30s. * IMPACTS...Unprotected cold-sensitive plants may be damaged or killed by the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
163 WWUS73 KEAX 160218 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 918 PM CDT Sun Oct 15 2017 ...Frost Advisory Monday Morning... .Clear skies and light winds will result in temperatures dropping down into the mid 30s tonight which will likely cause frost formation in low-lying areas. KSZ025-102-MOZ001>004-011-012-161030- /O.CON.KEAX.FR.Y.0004.171016T1000Z-171016T1300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 918 PM CDT Sun Oct 15 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 AM CDT MONDAY... * TEMPERATURE...Low temperatures are forecast to fall into the mid 30s. * IMPACTS...Unprotected cold-sensitive plants may be damaged or killed by the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
462 WWUS73 KEAX 160817 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 317 AM CDT Mon Oct 16 2017 KSZ025-102-MOZ001>004-011-012-161300- /O.CON.KEAX.FR.Y.0004.171016T1000Z-171016T1300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, and Country Club Villa 317 AM CDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...Low temperatures are continuing to fall in the advisory area and are forecast to land in the mid 30s by around dawn. * IMPACTS...Unprotected cold-sensitive plants may be damaged or killed by the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 15, 6:07 AM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Oct 15, 6:07 AM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 607 AM CDT Sun Oct 15 2017 .Discussion... Issued at 312 AM CDT SUN OCT 15 2017 Much quieter conditions are settling in across the forecast area early this morning, with the storms/rain moving off toward the east. What's being left immediately behind, besides falling temps, is a LL stratus deck that looks to persist through this morning before much drier air filters in and clears it out by midday. Today will be a beautiful fall day with highs only reaching the upper 50s to lower 60s. While benign weather conditions will continue into tonight, the concern turns toward those with agricultural interests, i.e. those particularly worried about sensitive vegetation, as lows bottom out in the mid-upper 30s to near 40 degrees. Currently, could see patchy frost, especially in northern MO, but will need to monitor the forecast later today to see if more widespread frost concerns arise. By tomorrow afternoon, temps will have rebounded well into the mid to upper 60s. What we're looking at for the week in terms of the weather pattern is surface high pressure to start the week off, with a transition to zonal flow aloft by the middle of the week. Toward the end of the week, models are depicting ridging building over the SE CONUS, creating an increasingly amplified pattern as a trough crosses the Intermountain West. This setup hints at the potential for the next rain chances to impact the area but at this point is too far out to nail down specifics or have high confidence in the exact scenario that will play out. In the meantime, rest assured that temps will continue to moderate throughout the week, creeping back up above normal for mid-October. && .Aviation...(For the 12Z TAFS through 12Z Monday Morning) Issued at 559 AM CDT SUN OCT 15 2017 IR satellite imagery early this morning is depicting some LL stratus that is lingering on the backside of the exiting precip/associated cloud cover. These lowered ceilings are currently making their way into NW MO and given its trajectory, should graze past at least STJ, as well as MCI and MKC, but missing IXD. Have therefore included a mention of these MVFR ceilings as a TEMPO group for a few hours this morning before it finally filters out and a much drier airmass settles in. Winds early this morning have persistently been gusting out of the NW and while there should be minimal changes in the direction throughout the remainder of the day, the winds are looking to slacken slightly as the day progresses, thanks to surface high pressure building in behind the tight pressure gradient that is currently in place over the region. For the latter portion of the TAF period, STJ may need to be monitored for its typical visby issues it experiences in the fall behind a cold front (thanks to the formation of river fog). && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...lg Aviation...lg
Hazardous weather outlook, Oct 15, 5:02 AM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 502 AM CDT Sun Oct 15 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 502 AM CDT Sun Oct 15 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Patchy frost will be possible late tonight in low-lying areas, but no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 39 min |
| Oct 14, 7:40 PM CDT | Special Weather Statement | EAX | Randolph | 35 min |
| Oct 14, 7:42 PM CDT | Special Weather Statement | EAX | Howard | 33 min |
| Oct 14, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 28 min |
| Oct 14, 8:17 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| Oct 14, 8:37 PM CDT | Special Weather Statement | EAX | Pettis | 53 min |
| Oct 14, 8:43 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis, Saline | 47 min |
| Oct 14, 9:01 PM CDT | Areal Flood Advisory | EAX | Johnson, Lafayette, Pettis, Saline | 3 hr |
| Oct 14, 9:04 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 41 min |
| Oct 14, 11:51 PM CDT | River Flood Warning | EAX | Atchison, Holt | 31 hr |
| Oct 15, 1:08 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 34 hr |
| Oct 15, 1:29 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 48 hr |
| Oct 15, 8:10 AM CDT | River Flood Warning | EAX | Cooper, Saline | 3 days |
Nearby
Frost Advisories in Missouri, 2017Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.